Alert archive / Idaho / Wind Advisories in 2008
Wind Advisory 11, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Apr 14, 2008, 4:03 AM MDT. It took effect at Apr 14, 2008, 11:38 AM MDT. It was in force for 35 hr.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2008, 4:03 AM MDT (10:03 UTC)
- In effect from
- Apr 14, 2008, 11:38 AM MDT
- Expired
- Apr 15, 2008, 10:16 PM MDT
- In force
- 35 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPIH 141003 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 403 AM MDT MON APR 14 2008 ...A STRONG EARLY SPRING COLD FRONT WILL BRING WINDY CONDITIONS TO THE SNAKE PLAIN AND EASTERN MAGIC VALLEY OVERNIGHT INTO TUESDAY... IDZ017-020-021-142215- /O.NEW.KPIH.WI.Y.0011.080415T0900Z-080416T0000Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT... FORT HALL...AMERICAN FALLS 403 AM MDT MON APR 14 2008 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 6 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 6 PM MDT TUESDAY. A STRONG COLD FRONT WILL APPROACH THE CENTRAL MOUNTAINS BY LATER THIS AFTERNOON. THE COLD FRONT IS EXPECTED TO SWEEP ACROSS THE AREA THIS EVENING AND BE OUT OF EASTRN IDAHO BETWEEN MIDNIGHT AND 3AM MDT. WINDS WILL SWITCH TO WEST AND SOUTHWEST AND GAIN STRENGTH AS THE SURFACE PRESSURE GRADIENT TIGHTENS AND STRONG WINDS ALOFT WILL MIX DOWN TO THE VALLEY FLOOR. WINDS AT THEIR PEAK DURING THIS EVENT ARE EXPECTED TO BE SUSTAINED AT 25 TO 35 KTS WITH GUSTS TO 45 KTS. THE WINDS SHOULD BEGIN DIE DOWN LATER TUESDAY AFTERNOON. A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
5 follow-up statements
000 WWUS75 KPIH 141738 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 1138 AM MDT MON APR 14 2008 ...A STRONG EARLY SPRING COLD FRONT WILL BRING WINDY CONDITIONS TO THE SNAKE PLAIN AND EASTERN MAGIC VALLEY OVERNIGHT INTO TUESDAY... IDZ017-021-151000- /O.EXT.KPIH.WI.Y.0011.080414T1738Z-080416T0000Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... POCATELLO...BLACKFOOT...FORT HALL...AMERICAN FALLS 1138 AM MDT MON APR 14 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM MDT TUESDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM MDT TUESDAY. STRONG SOUTH WINDS AHEAD OF A COLD FRONT WILL CONTINUE INTO THE EVENING HOURS. SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH CAN BE EXPECTED MAINLY ALONG THE I-86 AND I-15 CORRIDORS. THE COLD FRONT IS EXPECTED TO SWEEP ACROSS THE AREA THIS EVENING AND BE OUT OF EASTERN IDAHO BETWEEN MIDNIGHT AND 3AM MDT. WINDS WILL SWITCH TO WEST AND SOUTHWEST AND MAINTAIN STRENGTH AS THE SURFACE PRESSURE GRADIENT TIGHTENS AND STRONG WINDS ALOFT WILL MIX DOWN TO THE VALLEY FLOOR. THE WINDS SHOULD BEGIN DIE DOWN LATER TUESDAY AFTERNOON. A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ IDZ020-151000- /O.CON.KPIH.WI.Y.0011.080415T0900Z-080416T0000Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY 1138 AM MDT MON APR 14 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 6 PM MDT TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 6 PM MDT TUESDAY. A STRONG COLD FRONT WILL APPROACH THE CENTRAL MOUNTAINS BY LATER THIS AFTERNOON. THE COLD FRONT IS EXPECTED TO SWEEP ACROSS THE AREA THIS EVENING AND BE OUT OF EAST RN IDAHO BETWEEN MIDNIGHT AND 3AM MDT. WINDS WILL SWITCH TO WEST AND SOUTHWEST AND GAIN STRENGTH AS THE SURFACE PRESSURE GRADIENT TIGHTENS AND STRONG WINDS ALOFT WILL MIX DOWN TO THE VALLEY FLOOR. WINDS AT THEIR PEAK DURING THIS EVENT ARE EXPECTED TO BE SUSTAINED AT 25 TO 35 MPH WITH GUSTS TO 50 MPH. THE WINDS SHOULD BEGIN DIE DOWN LATER TUESDAY AFTERNOON. A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KPIH 150840 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 240 AM MDT TUE APR 15 2008 IDZ017-021-152100- /O.CON.KPIH.WI.Y.0011.000000T0000Z-080416T0000Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... POCATELLO...BLACKFOOT...FORT HALL...AMERICAN FALLS 240 AM MDT TUE APR 15 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. A STRONG COLD FRONT HAS MOVED ACROSS EASTERN IDAHO EARLY THIS MORNING. WINDS HAVE BECOME WEST TO SOUTHWEST AND WILL CONTINUE IN THIS DIRECTION ALL DAY. WINDS WILL CONTINUE TO STRENGTHEN AS THE SURFACE PRESSURE GRADIENT TIGHTENS AND MIXING OF STRONG WINDS ALOFT TO THE VALLEY FLOOR OCCURS. SUSTAINED WINDS OF 25 TO 35 MPH WILL BE COMMON WITH SOME GUSTS IN THE 45 TO 50 MPH RANGE. BY LATE THIS AFTERNOON...WINDS WILL BEGIN TO DIMINISH ACROSS THE ADVISORY AREA. A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ IDZ020-152100- /O.CON.KPIH.WI.Y.0011.080415T0900Z-080416T0000Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY 240 AM MDT TUE APR 15 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. A STRONG COLD FRONT HAS MOVED ACROSS EASTERN IDAHO EARLY THIS MORNING. WINDS HAVE BECOME WEST TO SOUTHWEST AND WILL CONTINUE IN THIS DIRECTION ALL DAY. WINDS WILL CONTINUE TO STRENGTHEN AS THE SURFACE PRESSURE GRADIENT TIGHTENS AND MIXING OF STRONG WINDS ALOFT TO THE VALLEY FLOOR OCCURS. SUSTAINED WINDS OF 25 TO 35 MPH WILL BE COMMON WITH SOME GUSTS IN THE 45 TO 50 MPH RANGE. BY LATE THIS AFTERNOON...WINDS WILL BEGIN TO DIMINISH ACROSS THE ADVISORY AREA. A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KPIH 152007 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 207 PM MDT TUE APR 15 2008 IDZ017-020-021-160000- /O.CON.KPIH.WI.Y.0011.000000T0000Z-080416T0000Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT... FORT HALL...AMERICAN FALLS 207 PM MDT TUE APR 15 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. WEST TO SOUTHWEST WINDS WILL CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON. SUSTAINED WINDS OF 25 TO 35 MPH WILL BE COMMON WITH SOME GUSTS IN THE 45 MPH RANGE. WINDS WILL DIMINISH ACROSS THE ADVISORY AREA BY EVENING. A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KPIH 152339 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 539 PM MDT TUE APR 15 2008 IDZ020-160045- /O.CAN.KPIH.WI.Y.0011.000000T0000Z-080416T0000Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY 539 PM MDT TUE APR 15 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIED DOWN TO BELOW ADVISORY CRITERIA THROUGHOUT THE UPPER SNAKE RIVER PLAIN. LOW CLOUDS AND A SNOW/RAIN MIX HAVE MOVED IN EFFECTIVELY ENDING THE WIND EVENT. OCCASIONAL GUSTS TO 25MPH CAN BE EXPECTED FOR THE NEXT FEW HOURS. $$ IDZ017-021-160600- /O.EXT.KPIH.WI.Y.0011.000000T0000Z-080416T0600Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... POCATELLO...BLACKFOOT...FORT HALL...AMERICAN FALLS 539 PM MDT TUE APR 15 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... THE WIND ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. WEST TO SOUTHWEST WINDS WILL CONTINUE THROUGH THE REMAINDER OF THIS EVENING. SUSTAINED WINDS OF 25 TO 35 MPH WILL BE COMMON WITH SOME GUSTS IN THE 45 MPH RANGE. WINDS WILL DIMINISH ACROSS THE ADVISORY AREA BY MIDNIGHT. A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KPIH 160416 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 1016 PM MDT TUE APR 15 2008 ...WINDS DIE DOWN AS GRADIENT LOOSENS OVER SERN IDAHO... IDZ017-021-160530- /O.CAN.KPIH.WI.Y.0011.000000T0000Z-080416T0600Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... POCATELLO...BLACKFOOT...FORT HALL...AMERICAN FALLS 1016 PM MDT TUE APR 15 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND ADVISORY. TIGHT WIND GRADIENT THAT HAS PERSISTED FOR LAST 24 HOURS HAS FINALLY RELAXED. WINDS HAVE DIED DOWN THROUGH MOST OF SERN IDAHO WITH A FEW SPOTS REPORTING GUSTS OF 25MPH. THESES GUSTS WILL DIE DOWN OVER THE NEXT FEW HOURS LEAVING CALM CONDITIONS FOR THE REMAINDER OF THE EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Apr 14, 3:45 AM MDT, 18 minutes earlier.
Area forecast discussion, Apr 14, 3:45 AM MDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 345 AM MDT MON APR 14 2008 .SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT. THE WEATHER FOR EASTERN IDAHO IS TAKING A STRONG TURN OVER THE NEXT 24 TO 36 HOURS AS A STRONG COLD FRONT SWEEPS ACROSS THE AREA LATER THIS AFTERNOON INTO TONIGHT FOLLOWED BY AN UPPER LEVEL TROF THAT REALLY WILL NOT CLEAR THE AREA UNTIL LATER WEDNESDAY. AHEAD OF THE FRONT...SOUTHERLY WINDS HAVE ALREADY PICKED ACROSS THE SOUTHERN PORTIONS OF THE FCST AREA AND WILL ONLY GET STRONGER DURING THE DAY. EXPECT WINDS TO BE THE STRONGEST AFTER MIDNIGHT THROUGH MOST OF TUESDAY. MODEL DATA POINTS TO WIND ADVISORY CONDITIONS FOR THE SNAKE PLAIN AND EASTERN MAGIC VALLEY...WHILE LOCAL WIND SCHEME POINTS TO SOME AREAS FLIRTING WITH A HIGH WIND WARNING. AT THIS TIME...OPTED FOR ADVISORY LEVEL WINDS AND HAVE ISSUED WIND ADVISORY FOR ALL 3 VLY ZONES FROM 9Z TUES THROUGH 0Z WED. CURRENT FCST CALLS FOR SOUTHERLY WINDS OF 10 TO 20 KTS BY AFTN OVER MUCH OF THE AREA SWITCHING TO WEST OR SOUTHWEST AFTER MIDNIGHT AFTER FRONTAL PASSAGE. THERE IS GENERAL AGREEMENT THAT THE COLD FRONT WILL ENTER THE CENTRAL MTNS BY LATER PM AND CLEAR THE ID/WY BORDER SOMEWHERE AROUND 9Z. THE WINDS AT THEIR PEAK WITHIN THE ADVISORY AREA ARE EXPECTED TO BE SUSTAINED AT 25 TO 35 KTS WITH GUSTS UP TO 45 KTS. WITH SOME HIGH AND MID MOISTURE MOVING INTO THE AREA TODAY...ISOLATED TSTORMS ARE STILL EXPECTED TO DEVELOP OVER THE CENTRAL MTNS DURING THE AFTN. SHEAR AND INSTABILITY PROFILES WOULD INDICATE SOME DECENT STORM INTENSITY AND DEVELOPMENT...HOWEVER WITH REALLY DRY SUB CLOUD LAYER AIR WOULD EXPECT ISOLATED ACTIVITY PRODUCING LITTLE IF ANY RAIN AND SOME GUSTY DOWNDRAFT WINDS. AT THIS TIME...NO SEVERE WEATHER IS EXPECTED. EXPECT A WARMER DAY AS WELL AS WAA INCREASES. HAVE GONE CLOSER TO NGM MOS AS FCST AND NAM/GFS MOS HAS BEEN RUNNING A TAD COOL THESE PAST COUPLE OF DAYS. NEAR RECORDS HIGHS ARE EXPECTED AT KBYI AND KPIH. BURLEY HAS A FCST HIGH OF 80 WITH A RECORD OF 81 AND POCATELLO HAS A FCST OF 78 WITH A RECORD OF 79. THE ATMOSPHERE WILL MOISTEN UP POST FRONTAL TONIGHT AND THROUGH TUESDAY. BOTH GFS AND NAM INDICATE PRECIPITATION WILL BE MOSTLY LIKELY IN THE MTNS SPECIFICALLY THE NORTHERN AND CENTRAL MTNS. FCST GRIDS CONTINUE TO SHOW SLIGHT CHC/LOW CHANCE POPS FOR THE VALLEY ZONES DURING THE DAY. TEMPERATURES WILL BE MUCH COLDER...AS MUCH AS 30 DEGREES OR SO BEHIND THE FRONT. BY TUESDAY EVENING AND NIGHT...TROF AXIS WILL CROSS EASTERN ID KEEPING RAIN AND SNOW SHOWERS FOR THE MTNS AND EASTERN FRINGES OF THE SNAKE PLAIN. WILL NEED TO WATCH PORTIONS OF THE SNAKE PLAIN FOR A CONVERGENCE ZONE TYPE EVENT DURING THIS TIME. FOR WEDNESDAY...NW FLOW DEVELOPS ON THE BACK SIDE OF UPPER TROF. EXPECT SHOWERS TO CONTINUE OVER MAINLY THE NORTHERN AND EASTERN MTNS. WINDS WILL WEAKEN CONSIDERABLY BUT SOME AREAS WILL STILL SEE A BREEZE ON WED. AFTN TEMPS WILL RECOVER ONLY SLIGHTLY ON WED WITH HIGHS IN THE 30S AND 40S WITH THE WARMEST SPOTS AROUND 50. KEYES .LONG TERM...THURSDAY THROUGH MONDAY. OVERALL WILL BE BETWEEN SYSTEMS ON THURSDAY AND IT SHOULD BE A DRY DAY WITH WARMER TEMPERATURES FROM EARLIER IN THE WEEK. NEXT PACIFIC TROF COMES ON SHORE FRIDAY AND SHOULD CONTINUE WARMING AHEAD OF SYSTEM WITH ONLY PRECIPITATION IN CENTRAL MOUNTAINS LATE IN DAY POSSIBLE. MOISTURE FROM SYSTEM MOVES IN SATURDAY BECOMING WIDESPREAD AND SHOULD START TO SEE MUCH COLDER TEMPERATURES AGAIN NEXT WEEKEND INTO MONDAY WITH A CHANCE OF RAIN AND SNOW DAILY. TEMPERATURES WILL BE SEASONAL OR ABOVE NORMAL THURSDAY AND FRIDAY THEN PROBABLY WELL BELOW NORMAL SATURDAY THROUGH MONDAY AS GFS AND EC AGREE WITH THE COLD PATTERN BY NEXT WEEKEND. GK && .AVIATION...EXPECT VFR CONDITIONS THROUGH TODAY WITH GUSTY SOUTHERLY WINDS BY THIS AFTERNOON IN SNAKE PLAIN TAF SITES. EXPECT STRONG WINDS OVERNIGHT TONIGHT AND TUESDAY BEHIND PASSAGE OF STRONG COLD FRONT. && .PIH WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 3 AM TO 6 PM MDT TUESDAY FOR IDZ017-020-021. &&
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.